I do not have any physical pain, yet I've been taking vicodin for about a year and a half. I started out taking only about 1-2 pills a week(usually on sunday) however since the summer I have been battling depression and went on antidepressants. I got put on high dosages of them and pretty soon I stopped caring much about anything and started taking about 3-4 vicodins a day. I've been doing this about 3-4 months now. Recently, my supply of vicodin got low so the only other thing available to me was oxycodone about 60 mgs a day for the past two weeks. I also was taking ativan at night to sleep, but have quit taking that since I am also on two antidepressants and was taking the vicodins as well. I only took the vicodins at night time and do the same with the oxycodones, but when I don't have any before dinner time I start having headaches, feeling a bit feverish and get really tired. My pyschologist wants me to go to rehab or see a doctor to talk about getting on subroxone(I think thats the name of it). I've been a pretty huge mess since the summertime, stopped working out, indifferent towards family members, stopped taking care of myself, didn't really care about my appearance, stopped dating, etc. I think i've taken some good steps towards getting over my pill addictions as of late. I stopped taking ativan(which i wasn't prescribed too), lowered my doses of antidepressants under a doctors care, and have started working out again. But, on the negative side I've started taking oxycodones instead of vicodins. I'd like to just get off the oxycodones now, its only been two weeks on them as they've taken the place of the vicodin. How should I get myself off of these pills, I think if I don't take care of this now while I have some momentum my problem will just get worse. Thank you
You have came to a great place for support, the people here are amazing. And quiting will be the best decesion you will ever make. We have all been through this, as you will see it can be done, with hard work and dedication. Keep posting as we are here to get you through, and I promise life clean is beautiful
JON, U SHOULD STOP THE OXYS NOW,I HEAR THEY ARE HARDER TO GET OFF THAN HYDRO.ITS THE TIME RELEASE THING.YOUR NOT THAT FAR INTO OXYS YET.BUT PLEASE DONT THROW GAS ON THE FIRE.READ THE HEALTH PAGE ON LEFT COLUMN ALSO AMINO ACID PROTOCOL= VALERIUN ROOT,5HTP,L-TYROSINE,B6.CALCIUM,MAGNESIUM,ZINC.POTTASIUM,LOTS OF WATER.HOT BATHS,LOTS OF GOOD INFO HERE.GET WHAT U NEED BEFORE DETOX..ALMOST FORGOT GET EMMODIUM FOR STOMACH TURMOIL.I THINK IT ALSO HELPED MY RLS AT NIGHT,IT HAS A MILD OPIATE THAT DOESNT CROSS THE BLOOD/BRAIN BARRIER.BUT TAKE ONLY IF NEEDED.KEEP POSTING
Your totally right Jon. It will snowball-I'm going through it too, not oxys(which I have taken but just aren't around as much), but vics, and every other form of prescribed opiate pain med..this is my second time coming off it, and the first wasn't nearly as hard.
I'm not an expert on what to tell you here, as I dont know the pharmocology of oxy's compared to vics, but if your at 60 mgs of Oxy, it probably compares to where I'm at (somewhere near double that in vic mgs, but I've tapered the past 2 days and found this place, which has been a great source of info.)
I found out that drugs--not detoxing from them, is what can kill ya..somewhere inside I knew that anyways, but still thought I'd possibly have a seizure or something. I have spent the past 2 days reading this forum before I joined it tonight, and I haven't heard about much life threatening stuff coming off opiates--read through here, youll find alot of answers.
Personally, I'm tapering down as much as I can this coming week. I'm going out to see a doctor and see what he can do to help ease the pain of leaving these drugs behind, and theres this receipe in the health page section of this forum that has apparently helped alot of people out.
It's not gonna be easy for either of us man, but we gotta do it. Before you know it the s#it takes over your whole being.
Again-I dont know what 60 mgs of oxy requires for detox, but if your used to what? 4 vics a day, I don't SUSPECT that youll be too bad off. If you keep taking em you will though, seriously. Get out now.
And best of luck!
Lotsa Love and good wishes, Lori
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.